Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Started the depo shot, was on pills. Did have unprotected sex. Is there a possibility of pregnancy ?

Hi I just started the depo shot on September 8th. I had a period on the 1st of august and I I was on birth control up until the 10th of august and started another period on the 14th of august. So I got on the depo on the 8th dof september which I took a preg test that day and it was negative. At the end of august nad beginning if sept I had unprotected sex. Is there a possibility that I may be pregnant?
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2016

Welcome to HCM.
Your last period was on 1st August and took pill up to the 10th august after that you got another period on 14th August.It was withdrawal bleeding and not actual period.
You did unprotected sex at the end of August & beginning of Sept and started Depot Shot on 8th Sept after getting negative pregnancy test.
Depot shot contains DMPA and is very effective birth control method.Effectiveness is up to 3 months.Chance of pregnancy is very low more likely less than 1% per year.
You may confirm your pregnancy by doing blood test for HCG after 7 days of your missed period date.Also you have to concern about several side effects like irregular vaginal bleeding for first 6 to 12 months,sore breasts,change in appetite or wt gain etc.
Always consult with your doctor if serious problem persists.
Be well.
Answered: Tue, 28 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor